Effect of Snorting Opiates

Opiates can either be prescription drugs or illegal drugs, which are used to treat moderate or severe pain. Opiates primarily affect the central nervous system, by altering the body’s perception of pain. This causes the individual to feel euphoria, dizziness, light headed and experience possible mood changes.

Snorting Opiates

Many people have the perception that prescriptions drugs are safer than illegal drugs, but this is not true. Prescription opiates can have serious side effects when misused or abused. And snorting them can be very damaging.

So why do individuals snort opiates? Snorting painkillers brings about an immediate and intense onset of effects, which is what the individual is most likely looking for. And as the individual develops a tolerance to the drug, merely taking it orally is not enough to produce the effects, and the individual resorts to snorting it. However, it is important to note that soon the drugs may not have the desired effect even when snorted.

The Side Effects of Snorting Opiates

There are a variety of side effects that come with snorting opiates, such as drowsiness, dizziness, nausea and vomiting. There are other more severe side effects when the drug is not taken as prescribed, including:

  • Abnormal heart rate
  • Seizures
  • Difficulty breathing
  • Confusion
  • Loss of consciousness

Snorting opiates also puts the individual at an increased risk of accidents due to their abilities being impaired. Furthermore, it increases the risk that the individual will become addicted to the medication. But the most serious risk of snorting drugs is that of potential overdose and death.

Opiate Withdrawal Symptoms

If an individual wants to quit their addiction to opiates, they first have to go through a period of detoxification, where the body is given time to clear itself of all the drugs in the system. This period of detox brings with it withdrawal symptoms, some of which can be quite painful, but not life threatening. Some common early withdrawal symptoms are:

  • Anxiety
  • Agitation
  • Muscle pain
  • Insomnia
  • Excessive sweating
  • Excessive yawning
  • Runny nose

Later withdrawal symptoms include:

  • Abdominal pain and cramping
  • Diarrhea
  • Nausea and vomiting
  • Dilated pupils

There is no safe way to snort opiates. Snorting opiates can be fatal for an individual who doesn’t have a tolerance to the drug. It is difficult to predict how an individual may react to a large dose of opiates, all at once, and therefore it is not a safe drug to snort.

At Hired Power we have the resources you need for recovery from addiction. We can help you kick a drug or substance habit and get you started on the journey to sobriety. Call us on 1-800-910-9299